Alert archive / Arizona / High Wind Warnings in 2020
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Feb 2, 2020, 3:00 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 2, 2020, 6:00 PM MST. It was in force for 24 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 2, 2020, 3:00 AM MST (10:00 UTC)
- In effect from
- Feb 2, 2020, 6:00 PM MST
- Expired
- Feb 3, 2020, 6:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:53 AM MST | NON-TSTM WND GST 64 | Two Guns, AZ | 64 MPH WIND GUST REPORTED ON I-40 TWO GUNS SENSOR EARLY THIS MORNING. |
| Feb 3, 9:55 AM MST | NON-TSTM WND GST 75 | 2 W Springerville, AZ | AWOS STATION KJTC SPRINGERVILLE AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 75 MPH. |
| Feb 3, 10:00 AM MST | NON-TSTM WND DMG | Springerville, AZ | MULTIPLE REPORTS OF POWER POLES DOWN IN SPRINGERVILLE AND EAGAR. |
| Feb 3, 10:30 AM MST | NON-TSTM WND DMG | Show Low, AZ | MULTIPLE REPORTS OF TREES DOWN. |
| Feb 3, 10:35 AM MST | NON-TSTM WND GST 64 | 3 Ne Show Low, AZ | AWOS STATION KSOW SHOW LOW AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 64 MPH. |
| Feb 3, 10:45 AM MST | NON-TSTM WND GST 61 | 1 Nw Saint Johns, AZ | ASOS STATION KSJN ST JOHNS AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 61 MPH. |
| Feb 3, 10:55 AM MST | NON-TSTM WND GST 68 | Taylor, AZ | AWOS STATION KTYL TAYLOR AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 68 MPH. |
| Feb 3, 1:00 PM MST | NON-TSTM WND GST 60 | 1 Nw Winslow, AZ | ASOS STATION KINW WINSLOW AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 60 MPH. |
| Feb 3, 1:00 PM MST | NON-TSTM WND DMG | Concho, AZ | REPORTS OF TREES DOWN. |
| Feb 3, 1:10 PM MST | NON-TSTM WND GST 70 | 1 Nw Saint Johns, AZ | ASOS STATION KSJN ST JOHNS AIRPORT REPORTED A NON THUNDERSTORM WIND GUST OF 70 MPH. |
| Feb 3, 1:13 PM MST | NON-TSTM WND GST 58 | 1 S Window Rock, AZ | ASOS STATION KRQE WINDOW ROCK AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 58 MPH. |
| Feb 3, 1:35 PM MST | NON-TSTM WND GST 78 | 2 W Springerville, AZ | AWOS STATION KJTC SPRINGERVILLE AIRPORT REPORTS NON THUNDERSTORM WIND GUST OF 78 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS75 KFGZ 021000 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 300 AM MST Sun Feb 2 2020 AZZ004-006-007-012-015-030130- /O.UPG.KFGZ.HW.A.0001.200203T0100Z-200203T1200Z/ /O.NEW.KFGZ.HW.W.0001.200203T0100Z-200203T1200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 300 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST MONDAY... * WHAT...Southwest winds 30 to 45 mph with gusts to 60 mph. Gusts 65 to 70 mph possible near the San Francisco peaks and the Doney Park area. * WHERE...Much of Coconino County including the Kaibab Plateau, Grand Canyon Village, Cameron, Flagstaff, Doney Park. * WHEN...From Sunday evening through early monday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow showers is likely to develop as the winds begin to decrease early Monday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ013-014-016-017-030130- /O.UPG.KFGZ.HW.A.0001.200203T0700Z-200203T2300Z/ /O.NEW.KFGZ.HW.W.0001.200203T0700Z-200203T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 300 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. Gusts of 65 to 75 mph are forecast for the Springerville, Eagar and Saint Johns areas during the day Monday. * WHERE...Southern Navajo and Apache counties and the eastern Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, Show Low, Springerville, Eagar, Snowflake, Greer. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow is likely to combine with these strong winds, especially for the higher elevations of the Mogollon Rim and White Mountains during the late morning and afternoon hours on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ005-009>011-039-040-030130- /O.NEW.KFGZ.WI.Y.0001.200203T0500Z-200203T2300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 300 AM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM MST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph expected. Winds becoming westerly by mid day Monday. * WHERE...All of Navajo and Apache counties north of I-40 as well as the Gap, Bitter Springs, Marble Canyon and the Page areas. * WHEN...From 10 PM this evening to 4 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
6 follow-up statements
813 WWUS75 KFGZ 030030 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 530 PM MST Sun Feb 2 2020 AZZ004-006-007-012-015-031200- /O.CON.KFGZ.HW.W.0001.200203T0100Z-200203T1200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 530 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Southwest winds 30 to 45 mph with gusts to 60 mph. Gusts 65 to 70 mph possible near the San Francisco peaks and the Doney Park area. * WHERE...Much of Coconino County including the Kaibab Plateau, Grand Canyon Village, Cameron, Flagstaff, Doney Park. * WHEN...From this evening through early Monday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow showers is likely to develop as the winds begin to decrease early Monday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ013-014-016-017-031830- /O.CON.KFGZ.HW.W.0001.200203T0700Z-200203T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 530 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. Gusts of 65 to 75 mph are forecast for the Springerville, Eagar and Saint Johns areas during the day Monday. * WHERE...Southern Navajo and Apache counties and the eastern Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, Show Low, Springerville, Eagar, Snowflake, Greer. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow is likely to combine with these strong winds, especially for the higher elevations of the Mogollon Rim and White Mountains during the late morning and afternoon hours on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ005-009>011-039-040-031830- /O.CON.KFGZ.WI.Y.0001.200203T0500Z-200203T2300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 530 PM MST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM MST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph expected. Winds becoming westerly by mid day Monday. * WHERE...All of Navajo and Apache counties north of I-40 as well as the Gap, Bitter Springs, Marble Canyon and the Page areas. * WHEN...From 10 PM this evening to 4 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
980 WWUS75 KFGZ 031157 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 457 AM MST Mon Feb 3 2020 AZZ012-015-032000- /O.CAN.KFGZ.HW.W.0001.000000T0000Z-200203T1200Z/ /O.EXB.KFGZ.WI.Y.0001.200203T1200Z-200203T2300Z/ Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 457 AM MST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WARNING EXPIRES AT 5 AM... * WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph expected. Winds becoming westerly by mid day. * WHERE...Flagstaff, Doney Park, Leupp, Winona areas. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds for a few hours this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004-006-007-031300- /O.CAN.KFGZ.HW.W.0001.000000T0000Z-200203T1200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 457 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING IS EXPIRED... The fastest wind speeds for this event are over. $$ AZZ013-014-016-017-032000- /O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 457 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. Gusts of 65 to 75 mph are forecast for the Springerville, Eagar and Saint Johns areas later this morning. * WHERE...Southern Navajo and Apache counties and the eastern Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, Show Low, Springerville, Eagar, Snowflake, Greer. * WHEN...Through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow is likely to combine with these strong winds, especially for the higher elevations of the Mogollon Rim and White Mountains late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ005-009-031300- /O.EXT.KFGZ.WI.Y.0001.000000T0000Z-200203T1200Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward- Including the cities of Page, Lees Ferry, Keams Canyon, and Kaibito 457 AM MST Mon Feb 3 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph expected. Winds becoming westerly by mid day Monday. * WHERE...The Gap, Bitter Springs, Marble Canyon and the Page areas. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010-011-039-040-032000- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 457 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 35 mph with gusts to 55 mph expected. Winds becoming westerly by mid day Monday. * WHERE...All of Navajo and Apache counties north of I-40 as well as the Gap, Bitter Springs, Marble Canyon and the Page areas. * WHEN...From 10 PM this evening to 4 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
548 WWUS75 KFGZ 031338 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 638 AM MST Mon Feb 3 2020 AZZ013-014-016-017-032300- /O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 638 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph possible. Gusts of 65 to 75 mph are forecast for the Springerville, Eagar and Saint Johns areas later this morning. * WHERE...Southern Navajo and Apache counties and the eastern Mogollon Rim including Heber, Winslow, Holbrook, Saint Johns, Show Low, Springerville, Eagar, Snowflake, Greer. * WHEN...Through Monday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...A period of snow is likely to combine with these strong winds, especially for the higher elevations of the Mogollon Rim and White Mountains late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ010>012-015-039-040-032300- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 638 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 35 mph with gusts to 45 mph expected. Winds becoming westerly by mid day Monday. * WHERE...All of Navajo and Apache counties north of I-40 as well as the Doney Park and Page areas. * WHEN...Through 4 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of light snow showers is likely to combine with these strong winds Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
566 WWUS75 KFGZ 032109 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 209 PM MST Mon Feb 3 2020 AZZ014-017-040100- /O.EXT.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 209 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Southern Apache County and the eastern Mogollon Rim including Saint Johns, Show Low, Springerville, Eagar, Greer. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ013-016-032300- /O.CON.KFGZ.HW.W.0001.000000T0000Z-200203T2300Z/ Little Colorado River Valley in Navajo County- Eastern Mogollon Rim- Including the cities of Winslow, Holbrook, Snowflake, Heber, Happy Jack, and Forest Lakes 209 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southern Navajo Counties and the eastern Mogollon Rim including Heber, Winslow, Holbrook, Snowflake. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ010>012-015-039-040-032300- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-200203T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 209 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...All of Navajo and Apache counties north of I-40 as well as the Doney Park and Page areas. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
979 WWUS75 KFGZ 032333 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 433 PM MST Mon Feb 3 2020 AZZ014-017-040100- /O.CON.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 433 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southern Apache County and the eastern Mogollon Rim including Saint Johns, Show Low, Springerville, Eagar, Greer. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Wind gusts of 60 to 70 MPH have been reported in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
279 WWUS75 KFGZ 040109 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 609 PM MST Mon Feb 3 2020 AZZ014-017-040215- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-200204T0100Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 609 PM MST Mon Feb 3 2020 ...HIGH WIND WARNING HAS EXPIRED... The high winds have decreased across much of the warned area this evening. The winds will continue to subside this evening...with a few gusts over 50 MPH until around 700 PM. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 1, 9:09 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 1, 9:09 PM MST, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 909 PM MST Sat Feb 1 2020 .SYNOPSIS...Expect dry and mild weather through Sunday. Strong southwest winds will develop Sunday evening and Monday as a cold front moves through the region. The front will deliver a good chance of snow showers Monday. Very cold temperatures are forecast for Monday and Tuesday. && .DISCUSSION... One more mild day is in store before a strong cold front moves into and across northern AZ Sunday night and Monday. No short-term changes are expected this evening. && .PREV DISCUSSION /257 PM MST/...Beautiful weather across northern and central Arizona this afternoon but some major changes are on the way soon. Temperatures this afternoon are mostly in the 50s and 60s with even a few 70s at the lower elevations including the Verde Valley. We have one more day of fair and mild weather on Sunday, though southwest breezes will begin to pick up during the afternoon with some gusts near 30 mph. For Sunday night and Monday - rapidly strengthening southwest flow as an anomalously deep low pressure system dives southward toward the state. During the late evening and overnight hours, strong wind gusts are likely in the favored downslope areas including House Rock Valley, Doney Park, Show Low, and Springerville ahead of the cold front. These strong winds will decrease a bit behind the cold front which is forecast to be near a 4 Corners through Flagstaff line at 5 am Monday. Areas east of this line will continue to have strong southwest winds until the front passes later in the afternoon. A High Wind Watch has been issued from Sunday evening to around 5 AM Monday from Flagstaff northwestward, and from midnight Sunday night through Monday afternoon farther east including Show Low, Winslow, and the White Mtns region. Gusts in the most favored downslope areas could reach 60-75 mph at times with more widespread gusts of 40-55 mph. Temperatures Monday will be 20-30 degrees colder than Sunday and wind chills values will make it feel even colder. A period of snow is still expected along and just behind the front. Snow levels will fall down below 4000 feet, most accumulating snow is forecast above 4500-5000 feet. Still looking at 1-4 inches of snow through Monday evening above 6000 feet with an inch or less below this elevation. The Monday morning commute could be impacted in the Flagstaff region. Widely scattered snow showers are possible Tuesday in eastern Arizona as the cold pool aloft comes overhead, with very low chances farther west. Daytime temperatures Tuesday will be 15-20 degrees below average for early February. Remaining cold Wednesday, then a warming trend is likely from Thursday into Saturday. && .AVIATION...For the 06Z package...Look for VFR conditions over the next 24 hours. South to southwest winds at 15-25 kt developing Sunday afternoon then increasing through the evening with gusts to 35-45 kt as a weather system approaches. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Building high pressure will bring above normal daytime temperatures this weekend. Southwest winds increase on Sunday ahead of the next weather system. Strong southwest winds are expected Sunday night into Monday with a period of snow showers and much colder temperatures. Tuesday through Thursday...Very cold with a few snow showers lingering Tuesday. Well below normal temperatures continue Wednesday with breezy northerly winds. Warming trend starts Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...High Wind Watch from late Sunday night through Monday afternoon FOR AZZ013-014-016-017. High Wind Watch from Sunday evening through late Sunday night FOR AZZ004-006-007-012-015. && PUBLIC...KD/JJ AVIATION...McCollum FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:00 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 37 hr |
Nearby
High Wind Warnings in Arizona, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.